MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS INFINITY LS PLUS LONG SHEATH (90CM); CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-CALIF AXS INFINITY LS PLUS LONG SHEATH (90CM); CATHETER, PERCUTANEOUS
Catalog Number INC-11196-90
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is not available to manufacturer.
 
Event or Problem Description
It was reported that while tracking through the patient's anatomy, the guide catheter(subject device) had fractured inside the patient.The physician removed the broken device and as a result, was unable to complete the procedure and remove the clot.No further information is available.
 
Additional Manufacturer Narrative
The sections listed below were corrected and updated based on further review of the complaint and additional information received.(the malfunction/break reported initially should be not reportable.Because, it was confirmed that the hub was fractured from the catheter and hub remains outside the patient at all times during the procedure.It is highly unlikely that the hub fracture may contribute to and/or cause any patient injury.Therefore, the reported malfunction/break has been deemed non-reportable) adverse event/product problem: updated.Executive summary: updated.Device code: removed the code ¿break¿.A review of the device history record could not be performed because the lot number was not provided.The subject device was not returned; therefore, physical as well as a functional evaluation could not be performed.Information provided by the customer indicated that no anomalies were noted to the device prior to use and the device was prepared as per the dfu (direction for use).Additionally, some tortuosity was noted in the anatomy, but not an exceptional amount.The reported surgical delay is a known risk associated with endovascular procedures and are listed as such in the device directions for use.Therefore, an assignable cause of anticipated procedural complications has been assigned to the reported adverse event.
 
Event or Problem Description
It was reported that while tracking through the patient's anatomy, the guide catheter(subject device) got kinked when going through the aortic arch and then later fractured at the hub outside the patient.The physician removed the device.Due to the surgical delay, the procedure was not completed and the clot was unable to be removed.As ischemic stroke is an urgent procedure that can only be treated during a short window, the patient was not rescheduled for another procedure.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The subject device was not returned; therefore, physical as well as a functional evaluation could not be performed.Information provided by the customer indicated that no anomalies were noted to the device prior to use and the device was prepared as per the dfu (direction for use).Additionally, some tortuosity was noted in the anatomy, but not an exceptional amount.Based on the information currently available the exact cause for the reported break cannot be determined.The reported surgical delay is a known risk associated with endovascular procedures and are listed as such in the device directions for use.Therefore, an assignable cause of anticipated procedural complications has been assigned to the reported adverse event.Based on further review, even though the hub was fractured from the catheter and hub remains outside the patient at all times during the procedure, the break may contribute to and/or cause patient injury; therefore, the malfunction of the break is reportable.
 
Event or Problem Description

Brand Name
AXS INFINITY LS PLUS LONG SHEATH (90CM)
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
MDR Report Key8344653
Report Number3008853977-2019-00017
Device Sequence Number13911661
Product Code DQY
UDI-Device Identifier07613327459203
UDI-Public07613327459203
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K152876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2021
Device Catalogue NumberINC-11196-90
Device Lot Number13271-01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer02/21/2019
03/19/2019
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date03/16/2019
04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS VECTA CATHETER(STRYKER); AXS VECTA CATHETER(STRYKER)
Outcome Attributed to Adverse Event Other;